TheLupusSite.com banner

1 - 3 of 3 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter #1
Hi I joined today and all this is new.

Could anyone answer a question for me?
I have been trying to loose weight for the last 8 weeks and have been good a followed all the rules and my weight loss in about 2lbs. I wonder if it is the Plaquenil 200mg daily I have to take.

Im going mad here I feel like im wakling up hill backwards.:mad:
 

·
Registered
Joined
·
7,800 Posts
Hi Terri and welcome :)

We all know how it feels that going uphill backwards - very well described!

Plaquenil is not known to have any influence on weight at all. Are you taking any other drugs?

I don't know anything about you but it may also be due to a change in activity levels rather than medication.

I actually gained weight while flaring and before meds (many people lose) and only managed to lose a tiny bit of that slowly when my disease activity got more controlled and I could start doing more exercise. I too have been doing all the right things and don't lose much at all but I do remain very stable and haven't reacted to meds at all (I take rather a lot including prednisolone). I find that being able to walk more and more briskly is helping a little and I know I should be very thankful that my weight does remain stable and that, although I am heavier than my "normal", I'm not at all overweight.

If you are actually gaining weight without reason then it would also be worth looking into whether your thyroid levels have been checked recently.

Sorry I can't help more. I hope you enjoy being here and that you find the boards as useful and supportive as I have,

bye for now,
Katharine
 

·
Registered
Joined
·
2,404 Posts
Hello Terri,
You do sound fed up. Have you been on Plaquenil long enough for it to help you?
I find my weight varies a lot according to disease activity and sometimes I just feel swollen and awful. If your Lupus is not yet under control please do not beat yourself up about your weight. It is hard to lose it when you have symptoms to contend with. Well Done for losing some, much better than gaining it.
x Lola
 
1 - 3 of 3 Posts
Top